Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 13, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 11, 2020, 12:13 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2020, 12:13 PM PDT (19:13 UTC)
- Expired
- Mar 11, 2020, 6:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS76 KPDT 111913 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1213 PM PDT Wed Mar 11 2020 WAZ026-120100- /O.NEW.KPDT.WI.Y.0013.200311T1913Z-200312T0100Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 1213 PM PDT Wed Mar 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Kittitas Valley. * WHEN...Until 6 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
1 follow-up statement
980 WWUS76 KPDT 120033 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 533 PM PDT Wed Mar 11 2020 WAZ026-120145- /O.EXP.KPDT.WI.Y.0013.000000T0000Z-200312T0100Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 533 PM PDT Wed Mar 11 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... Winds have decreased below advisory criteria but will remain breezy through the evening. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 11, 10:15 AM PDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 11, 10:15 AM PDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1015 AM PDT Wed Mar 11 2020 .Updated aviation discussion .SHORT TERM...Weak short wave moving across the region in the northwest flow aloft. Satellite showing mostly cloudy skies through the morning then clearing. Radar indicating showers up along the Washington Cascades and over the Blues. This will continue through the morning then dissipate. Winds have started to increase in a few locations as the short wave is moving through. Expect a more widespread increase by afternoon with northwest winds 15-30 mph. 12z models continue to show an upper low moving into the Pacific northwest later Friday. Main impacts from snow and cold will be Friday night into the weekend for our region. .AVIATION...18Z TAFs...VFR conditions expected over the next 24 hours with just some passing cirrus. Main impact will be the breezy to windy conditions today through this evening with 15-25 kt sustained and gusts around 30 kts. Winds will become less than 10 kts overnight. && .PREV DISCUSSION... /issued 317 AM PDT Wed Mar 11 2020/ SHORT TERM...Today through Friday. Region will be under northwest flow aloft through Thursday. Today, shortwave passing to the north of the forecast area and weak frontal boundary at the surface will bring mountain snow showers to the Cascades through the afternoon, with light accumulations. Moisture associated with this shortwave will pass over the Blue and Wallowa mountains as well, with slight chances of upslope light snow showers possible. Behind the shortwave axis and frontal boundary, locally breezy winds will develop, with breezy winds strongest in the afternoon as winds mix down from aloft. Kittitas valley and the Gorge are looking to receive the strongest winds, however winds are looking to stay sub-advisory at this time. Temperatures overnight Wednesday and Thursday are looking to be near normal for this time of year, as shortwave transports cooler air into the forecast area. Flow aloft will begin to shift late Thursday after noon ahead of the next major system set to impact the region starting Friday. The next system will be a strengthening shortwave trough that will dig south out of the Gulf of Alaska coupled with a surface low. Early Friday morning, surface low will rotate warm air through the forecast area from the south into central OR before upper shortwave trough and cold front begin to move over the forecast area from the west and north. Expect mountain snow and valley rain at the onset of the system, with snow levels dropping to the surface across the forecast area, including the Columbia Basin, as the shortwave trough and cold front bring cold Canadian air in its flow. Lawhorn/82 LONG TERM...Friday night through Wednesday...A strong upper low pressure system will swing down into the Pacific Northwest from the Gulf of Alaska Friday night into Saturday. With this upper low will be some very cold air for this time of year. A surface low pressure system will develop over southeast Oregon Friday evening and track to the east-northeast. There will be enough moisture with this low and upper dynamics from the upper trough to combine and produce accumulating snow over the forecast area, even over the lower elevations. However, the lower elevations may start out as rain, especially over the Lower Columbia Basin. The mountains could see moderate to heavy amounts of snow from this system, perhaps enough for Winter Weather Advisories. It is even possible that Winter Weather Advisories may be needed for the lower elevations, especially the Blue Mountain Foothills on Saturday. Low temperatures will drop to the teens in most areas with highs on Saturday - Monday only in the 30s. After that high pressure aloft will rebuild over the region with moderating temperatures by midweek next week. If it were mid December to early February, this would likely be the coldest air of the season. Due to some uncertainty that far out in the forecast will not issue any highlights at this time, and will just handle the big change with weather stories. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 57 30 52 31 / 10 0 0 0 ALW 58 30 53 31 / 10 0 0 0 PSC 61 29 56 32 / 0 0 0 0 YKM 58 26 55 30 / 0 0 0 0 HRI 60 29 55 31 / 0 0 0 0 ELN 51 28 52 29 / 10 0 0 10 RDM 58 21 55 23 / 0 0 0 0 LGD 54 27 50 27 / 10 0 0 0 GCD 55 27 51 28 / 0 0 0 0 DLS 57 32 55 33 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 94
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.